MAUDE Adverse Event Report: MAQUET CARDIOPULMONARY GMBH HEART LUNG MACHINE; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

MAQUET CARDIOPULMONARY GMBH HEART LUNG MACHINE; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number ROTAFLOW DRIVE UNIT, BLUE
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/10/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The investigation is ongoing.Further information has been requested but has not yet been received.A follow up medwatch will be submitted when additional information becomes available.Note: this event occurred on the german market.It is a significantly similar device to "base unit, rotaflow drive¿ which is sold in the usa under premarket submission number k991864.For section d4 all available identifying information is for the out of the us device, subjected to this report.Therefore, no gudid information exists.Furthermore, udi information (primary di number) provided in d4 is for rotaflow drive with catalog number 701022161.
 
Event or Problem Description
The event occurred in germany.It was reported that during preparation for a planned ct scan ¿ planned in-house patient transport with va ecmo from the intensive care unit to the ct ¿ the rotaflow drive unit was positioned in the patient bed as per instructions.The drive pump was running correctly at a flow rate of 2.6 l/min.Suddenly, the rotaflow flow indicator alerted, and the flow indicator was no longer readable.At the same time, a significantly louder rotation noise from the drive pump was audible.An immediate, complete inspection revealed that air had entered the system.The arterial line was immediately clamped, and the ecmo speed was completely reduced.After immediately clamping the arterial line and reducing the ecmo speed, the perfusionists were immediately informed, with the urgent instruction to immediately transfer a filled, ready-to-use system to the intensive care unit.The subsequent inspection of the ecmo system together with the attending physicians revealed no visible damage to the ecmo.Analysis: during the ukr's analysis of the affected products, no undesirable side effects, no malfunction, no application error, and no inadequacy of the information provided were identified.Although we have exhausted our analytical capabilities, we cannot completely rule out the above-mentioned error possibilities, and therefore we are reporting the fatal patient injury resulting in death.Due to the police investigation, the disposable products are no longer within our control.The lot information for the involved disposable products are therefore not available.The other hardware is securely stored at the ukr.Due to the reported death a report is required.Complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information has been provided by the getinge ssu (sales and service unit) as follows: due to the patient's pre-existing medical conditions and the poor prognosis that already existed before the incident, a customer decision was made against changing the set and treatment was discontinued.The investigation is ongoing.No further information is available right now for product investigation.The products are still confiscated.On (b)(6) 2025 the telephone number and the file reference number (b)(4) of the regensburg public prosecutor was provided by the ssu (sales and service unit), further communication will be performed by maquet cardiopulmonary gmbh.A follow up medwatch will be submitted when additional information becomes available.
 
Event or Problem Description
Complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information has been provided by the getinge ssu (sales and service unit) as follows: a phone call between getinge dcu (designated complaint unit) team lead, senior complaint handler, and the public prosecutor¿s office from (b)(6) took place on (b)(6) 2026 at 14:30 pm.During this call, the person at the hotline there confirmed the case number (b)(4) provided to the manufacturer is incorrect.The ssu was contacted on the same day on (b)(6) 2026 to request the correct case number at the hospital as soon as possible.New information was provided by the ssu on 2026-03-17 that a conversation was held with mr.(b)(6) from the legal department at the (b)(6) hospital and hospital is not willing to share the correct file number due to ongoing investigations.They further informed that getinge will be informed as soon as the involved devices (rotaflow/pls/cannulas) has been released.A follow up medwatch will be submitted when additional information becomes available.
 
Event or Problem Description
Complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information has been provided by the getinge ssu (sales and service unit) as follows: on 2026-04-08 the ssu has been provided new case number by (b)(4) of the regensburg public prosecutor and telephone number (b)(6).A follow up medwatch will be submitted when additional information becomes available.
 
Event or Problem Description
Complaint id: (b)(4).
 
Event or Problem Description
Complaint id: (b)(4).
 
Additional Manufacturer Narrative
A phone call between getinge dcu (designated complaint unit) team lead, and the (b)(6) criminal investigation department (b)(6) took place on (b)(6) 2026 at 14:35 pm.During this call (b)(6) reported that an external investigation was ordered (b)(6) 2026 by an independent expert.This investigation is ongoing.(b)(6) will inform getinge as soon as the final report was received.A follow up medwatch will be submitted when additional information becomes available.

Brand Name
HEART LUNG MACHINE
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
MAQUET CARDIOPULMONARY GMBH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
JULIA KAPFENBERGER
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key22794352
Report Number3013876692-2025-00066
Device Sequence Number8315064
Product Code KFM
UDI-Device Identifier04037691258997
UDI-Public(01)04037691258997
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K991864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/12/2026
Report Date (Section F) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROTAFLOW DRIVE UNIT, BLUE
Device Catalogue Number701022161
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/05/2026
Device Age11 YR
Date Report to Manufacturer05/12/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/24/2025
03/17/2026
04/08/2026
05/05/2026
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date01/08/2026
03/24/2026
04/29/2026
05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/03/2014
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Death;
Patient Age60 YR
Patient SexMale
Patient Weight80 KG
Date Report Sent to FDA05/12/2026